Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Feb 14, 2015, 3:31 PM CST for 11 counties in Alabama. It took effect at Feb 15, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 3:31 PM CST (21:31 UTC)
- In effect from
- Feb 15, 2015, 11:00 AM CST
- Expired
- Feb 15, 2015, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS84 KHUN 142131 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 331 PM CST SAT FEB 14 2015 ALZ001>010-016-151300- /O.NEW.KHUN.FW.W.0003.150215T1700Z-150216T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 331 PM CST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...11 AM TO 6 PM CST ON SUNDAY. * RELATIVE HUMIDITY...IS EXPECTED TO FALL BELOW 25% FOR AT LEAST 4 HOURS ON SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
198 WWUS84 KHUN 151105 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 505 AM CST SUN FEB 15 2015 ALZ001>010-016-160000- /O.CON.KHUN.FW.W.0003.150215T1700Z-150216T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 505 AM CST SUN FEB 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...11 AM TO 6 PM CST TODAY. * RELATIVE HUMIDITY...IS EXPECTED TO FALL BELOW 25% FOR AT LEAST 4 HOURS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
403 WWUS84 KHUN 152350 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 550 PM CST SUN FEB 15 2015 ALZ001>010-016-160100- /O.EXP.KHUN.FW.W.0003.000000T0000Z-150216T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 550 PM CST SUN FEB 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... RELATIVE HUMIDITY VALUES HAVE BEGUN TO RISE ABOVE 25% ACROSS ALL OF NORTHERN ALABAMA DUE TO FALLING TEMPERATURES AFTER SUNSET. THUS...WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$ SL.77
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:01 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 14, 3:01 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CST SAT FEB 14 2015
.DISCUSSION...
THE 21Z SURFACE ANALYSIS INDICATED THAT THE STRONG COLD FRONT WAS
PROGRESSIVELY MOVING SOUTHEAST THROUGH MIDDLE TENNESSEE AND WAS
GENERALLY ALONG INTERSTATE 40. TEMPS AHEAD OF THE COLD FRONT WERE IN
THE LOW TO MID 50S ACROSS THE FORECAST AREA. A FEW AREAS OF FLURRIES
WERE OCCURRING TO THE NORTHEAST OF THE FORECAST AREA...BUT SHOULD NOT
AFFECT OUR AREA THROUGH THE EVENING. LOW TO MID CLOUDS WILL RAPIDLY
MOVE SOUTHEAST INTO THE REGION THROUGH EARLY THIS EVENING...WITH
TEMPS EXPECTED TO RAPIDLY FALL AND WINDS SHOULD REMAIN BRISK
OVERNIGHT. WILL CONTINUE WITH THE WIND CHILL ADVISORY FOR THE
FORECAST AREA BETWEEN 09Z-15Z ON SUNDAY MORNING DUE TO WIND CHILL
VALUES EXPECTED TO FALL TO AROUND ZERO DEGREES SOUTH OF THE TENNESSEE
RIVER AND ZERO TO NEARLY TEN BELOW ZERO ACROSS THE REMAINDER OF THE
FORECAST AREA NORTH OF THE TENNESSEE RIVER.
BY 12Z SUNDAY...AN AREA OF LOW PRESSURE WILL BE MOVING THROUGH
CENTRAL TEXAS...WITH INCREASING LOW LEVEL MOISTURE EXPECTED TO
QUICKLY MOVE NORTH INTO THE SOUTHERN PLAINS. MID AND HIGH LEVEL
CLOUDS WILL PROGRESSIVELY MOVE NORTHEAST INTO THE FORECAST AREA AHEAD
OF THE STORM SYSTEM. EXPECT TEMPS TO BE MORE IN LINE WITH THE COLDER
NAM TEMPS FOR SUNDAY HIGH TEMPS. WILL CONTINUE WITH THE GFS/ECMWF
MODEL TRENDING INVOLVING THE INFLUX OF LOW LEVEL MOISTURE RIDING UP
AND OVER THE COLD TEMPS AT THE SURFACE ACROSS THE FORECAST AREA BY
SUNDAY NIGHT. FORECAST SOUNDINGS INDICATE THAT THE PRECIP TYPE
INITIALLY WITH THIS SYSTEM WILL BE IN THE FORM OF SNOW. LIGHT SNOW IS
EXPECTED TO OVERSPREAD NORTHWEST ALABAMA AFTER 09Z MONDAY AND SHOULD
BE MOVING ACROSS THE REST OF THE AREA BY 12Z MONDAY.
WILL CONTINUE WITH THE WINTER STORM WATCH FOR THE FORECAST AREA FROM
06Z MONDAY UNTIL 12Z TUESDAY AS THE FORECAST AREA SHOULD SEE THE
EFFECTS OF THE SYSTEM DURING THIS TIME FRAME. WILL CONTINUE WITH
LIGHT TO MODERATE SNOW ACROSS THE FORECAST AREA THROUGH 18Z. BY EARLY
AFTERNOON...FORECAST SOUNDINGS INDICATE THAT LOW LEVEL WARM ADVECTION
SHOULD BEGIN TO WARM THE LOWER LAYERS ENOUGH SO THAT THERE WILL BE A
GRADUAL CHANGE OVER AND MIXING INITIALLY OF SLEET WITH THE SNOW...AND
THEN TO A SNOW/SLEET/FREEZING RAIN COMBINATION BY 00Z TUESDAY. AREAS
SOUTH OF THE TENNESSEE RIVER MAY HAVE MORE OF A FREEZING RAIN EVENT
DUE TO THE DURATION OF TEMPS EXPECTED TO WARM SLIGHTLY ABOVE FREEZING
IN THE BOUNDARY LAYER WITH GROUND TEMPS STILL EXPECTED TO REMAIN
GENERALLY BELOW FREEZING THROUGH MONDAY NIGHT.
IF THE CURRENT MODEL TRENDING CONTINUES WITH THE GFS/ECMWF MODEL
SOLUTION GENERALLY ACCEPTED...LOCATIONS NORTH OF THE TENNESSEE RIVER
WILL HAVE THE POTENTIAL TO SEE ACCUMULATING SNOWFALL AMOUNTS MORE IN
THE FOUR INCH RANGE. HAVE BUMPED UP POTENTIAL SNOWFALL AMOUNTS
SLIGHTLY BASED UPON 12Z GFS MODEL TRENDING...WHICH KEEPS THE
BOUNDARY LAYER TEMPS SLIGHTLY COLDER THAN THE PREVIOUS 00Z MODEL RUN.
HAVE ALSO INCREASED ICE POTENTIAL FROM 18Z MONDAY THROUGH 12Z TUESDAY
MORNING FOR LOCATIONS MAINLY SOUTH OF THE TENNESSEE RIVER DUE TO
EXPECTED LOW LEVEL WARMING.
THE GFS/NAM MODELS HOLD ON TO THE PRECIP ALONG AND JUST AHEAD OF A
COLD FRONT SLOWLY MOVING SOUTHEAST THROUGH THE REGION FOR MONDAY
NIGHT INTO TUESDAY...COMPARED TO THE MUCH FASTER ECMWF MODEL
SOLUTION. WILL FOLLOW CLOSER TO THE COLDER ECMWF MODEL TEMPS THROUGH
TUESDAY AND WEDNESDAY DUE TO DEPTH OF COLD ADVECTION BEHIND THE COLD
FRONT AND POSSIBLE SNOW COVER. THE GFS MODEL ALSO DEVELOPS ANOTHER
SHORT WAVE ALONG THE COLD FRONT ON TUESDAY...WHICH MAY LEAD TO
ANOTHER BURST OF LIGHT SNOW. HAVE ADDED IN LIGHT SNOW AMOUNTS FOR THE
FORECAST AREA TO ACCOUNT FOR THIS SOLUTION.
STRONG COLD ADVECTION IS EXPECTED IN THE NORTHWEST FLOW ACROSS THE
REGION THROUGH THURSDAY. ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO
FORM ACROSS THE REGION BY LATE THURSDAY/FRIDAY...WITH ANOTHER CHANCE
OF MIXED PRECIP EXPECTED BY FRIDAY...ESPECIALLY AT THE ONSET OF THIS
SYSTEM APPROACHING THE FORECAST AREA. WARM ADVECTION IN THE SOUTHERLY
FLOW FOR FRIDAY AND SATURDAY WILL LEAD TO A WARM UP WITH TEMPS
NEARING 50 DEGREES BY THE WEEKEND. WILL MAINTAIN RAIN CHANCES FOR
LATER FRIDAY AND SATURDAY.
TT
&&
.AVIATION...
/ISSUED 1136 AM CST SAT FEB 14 2015/
FOR 18Z TAFS...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
SOUTHWESTERLY FLOW WILL CONTINUE THROUGH THE NEXT 6 TO 12 HOURS AND
THEN SHIFT MORE NORTHERLY...AS A COLD FRONT MOVES THROUGH THE AREA.
THE COLD FRONT IS EXPECTED TO MOVE THROUGH EACH TERMINAL BY
04Z...WITH NORTH WINDS BECOMING GUSTY AT TIMES. WINDS SHOULD BEGIN TO
LESSEN AFTER 09Z...WITH NORTHEASTERLY FLOW AT THE SURFACE.
73
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 16 32 24 32 / 10 10 60 90
SHOALS 18 33 26 31 / 10 10 70 90
VINEMONT 15 33 26 30 / 10 10 60 90
FAYETTEVILLE 14 28 22 31 / 10 10 60 90
ALBERTVILLE 17 34 25 32 / 10 10 40 90
FORT PAYNE 17 31 24 32 / 10 10 40 90
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
FOR ALZ001>010-016.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST SUNDAY FOR ALZ001>010-016.
TN...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
FOR TNZ076-096-097.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST SUNDAY FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Feb 14, 2:49 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 249 PM CST SAT FEB 14 2015 ALZ001>010-016-TNZ076-096-097-151200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 249 PM CST SAT FEB 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG ARCTIC COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING...BRINGING THE POSSIBILITY OF FEW SNOW FLURRIES TO SOUTHERN MIDDLE TENNESSEE. NO SNOWFALL ACCUMULATION IS EXPECTED. BEHIND THIS FRONT LATE TONIGHT...TEMPERATURES WILL DROP FROM THE LOWER 20S INTO THE 10-20 DEGREE RANGE BY SUNDAY MORNING. THIS WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH AND PRODUCE AN EXTENDED PERIOD OF DANGEROUS WIND CHILL VALUES RANGING BETWEEN 5 ABOVE TO 9 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE WILL THEN APPROACH THE REGION FROM THE SOUTHWEST BRINGING LIGHT SNOW BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY EVENING. GIVEN VERY COLD TEMPERATURES PRIOR TO THE ONSET OF THE PRECIPITATION...SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE FOR MOST OF THE REGION. A FREEZING RAIN AND RAIN MIXTURE IS POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. ICE ACCUMULATIONS RANGING FROM 0.10 ACROSS THE WESTERN ZONES TO UP TO 0.4 INCHES ACROSS OUR EASTERN ZONES WILL BE POSSIBLE. PRECIPITATION WILL THEN TRANSITION BACK OVER TO LIGHT SNOW DURING THE DAY TUESDAY AND SHOULD REMAIN ALL SNOW TUESDAY NIGHT AND BECOME FLURRIES BY WEDNESDAY MORNING. THERE IS ANOTHER CHANCE FOR A RAIN/SNOW MIXTURE FRIDAY NIGHT INTO SATURDAY BUT CONFIDENCE IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED BY EARLY MONDAY MORNING THROUGH TUESDAY DUE TO THE POTENTIAL WINTER WEATHER.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:11 AM CST | Wind Chill Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 28 hr |
| Feb 14, 5:11 AM CST | Winter Storm Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 33 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.